Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What are the side effects of finasteride tablet?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
Hello Sir,
What are the side effects of the tablet finasteride
My Doctor suggests me Finasteride 1 mg Tablets for the treatment of hair loss.
Posted Fri, 23 Nov 2012 in Medicines and Side Effects
 
 
Answered by Dr. Ram Choudhary 59 minutes later
Hi XXXXXXX
Thanks for posting your query.
Testosterone causes the male pattern hairloss.
Finasteride causes decreased synthesis of active form of testosterone, the dihydrotestosterone and helps to reduce hair thinning and loss.
The salient side effects of finasteride are gynaecomastia that is enlargement of breast, decreased libido, impotence, reduction in the volume of ejaculate, testicular pain. Hypersensitivity reactions e.g. swelling of lips and face, urticaria, rashes.
Special Precautions to be taken are in undiagnosed prostate cancer because it can mask the marker detection, liver dysfunction, obstructive uropathy.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: What are the side effects of finasteride tablet? 4 minutes later
Hello Sir,
Thanks for the answer
I am a single person right now ..
Can I continue this tablet for the treatment for my hair loss
Is there any permanent sexual dysfunction Risk
 
 
Answered by Dr. Ram Choudhary 7 minutes later
Hi XXXXXXX
Welcome back to Healthcare Magic Physician's Desk!
You can continue this treatment under care of your physician.Get the baseline LFT.
There is no permanent sexual dysfunction but there is not permanent solution to hair fall either.
Wish you a great health!
Above answer was peer-reviewed by
 
Follow-up: What are the side effects of finasteride tablet? 4 minutes later
Hello Sir,
and how long i continue this tablet my Physician says about 8 months.
Is it fine for me
or any other tablet other than finastride.

thanks XXXXXXX
 
 
Answered by Dr. Ram Choudhary 11 hours later
Hi XXXXXXX
Welcome back to Healthcare Magic Physician's Desk!
Your doctor would decide the duration according to response.
There are other options also like minoxidil topical and others.
Discuss them with your doctor about them.
Wish you a great health!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor